ORAL MEDICINE

Erythema Multiforme

Erythema multiforme refers to a severe reaction to an infection or medicine. It sometimes appears as a rash with blisters at the centre, and can occur on the arms, hands, legs and feet, as well as inside the mouth and on the lips. Because the condition can be triggered by certain medications, Dr Patterson may start by recommending you stop taking any medicine that may be causing the reaction. He may also prescribe an anaesthetic mouthwash to alleviate any discomfort in the mouth. In some cases, antibiotics may be required and steroid tablets may be prescribed in order to control inflammation.

DR G PATTERSON

Dr Geoff Patterson completed his dental training at the University of Pretoria in 2007. After spending a few years in general practice he completed his masters degree in Oral Medicine and Periodontics at the University of Pretoria, which he completed with distinction (cum laude).

Read more about Dr Patterson and his team.

CONTACT

Suite A8 Netcare Pretoria East Hospital, Cnr Garsfontein Road & Netcare St, Moreleta Park, Pretoria, 0186

+27 (0)12 998 0242

+27 (0)12 998 0246